Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 28, NWS Nashville, TN

February 6, 2008Sumner County, Tennessee

NWS Nashville, TN issued this tornado warning at Feb 6, 2008, 1:32 AM CST for Sumner County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 1:32 AM CST (07:32 UTC)
Expired
Feb 6, 2008, 1:45 AM CST
In force
13 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Sumner County, TN

The radar

The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 060732
TOROHX
TNC165-060745-
/O.NEW.KOHX.TO.W.0028.080206T0732Z-080206T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
132 AM CST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN SUMNER COUNTY IN TENNESSEE...

* UNTIL 145 AM CST

* AT 129 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  WESTMORELAND...OR ABOUT 14 MILES NORTHWEST OF HARTSVILLE...MOVING
  NORTHEAST AT 60 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3663 8619 3662 8621 3657 8621 3649 8632
      3659 8641 3666 8631 3665 8629 3665 8620
TIME...MOT...LOC 0732Z 228DEG 55KT 3659 8625

$$

04

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 5, 9:40 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Feb 5, 9:40 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CST TUE FEB 5 2008

.DISCUSSION...
NO CHANGES TO THE FCST AT THIS TIME. 1ST ROUND OF STORMS IS MOVING
THROUGH THE WESTERN AND NORTH CENTRAL PORTIONS OF THE MID STATE.
NEXT ROUND OF STORMS ARE MOVING ACROSS THE MS RIVER AT THIS TIME.
MEG REPORTING TORNADOES AND HAIL IN ASSOCIATION WITH THIS NEXT ROUND.

UPDATED GFE TO INCLUDE TORS IN GRIDS. OTW...NO UPDATE NEEDED FOR NOW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 5, 5:10 AM CST, 20 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...COR EXPIRATION TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CST TUE FEB 5 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-061130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL
-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
506 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE TONIGHT.

WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES INTO
MIDDLE TENNESSEE TONIGHT. THE ATMOSPHERE WILL BE SUFFICIENTLY
UNSTABLE FOR SEVERE WEATHER TO DEVELOP. STORMS WILL LIKELY PRODUCE
DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE
CUMBERLAND PLATEAU REGION WEDNESDAY MORNING...AS THE STRONG COLD
FRONT PUSHES EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS EVENING.

04

In the hours before

Local storm report, Feb 5, 11:15 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1115 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TORNADO          BIG SANDY               36.23N 88.09W
02/05/2008                   BENTON             TN   LAW ENFORCEMENT

            TRAILERS DAMAGED AND NUMEROUS TREES DOWN

&&

21
Local storm report, Feb 5, 11:24 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TORNADO          7 E GALLATIN            36.38N 86.33W
02/05/2008                   SUMNER             TN   NWS EMPLOYEE

            POST OFFICE DESTROYED IN CASTILLIAN SPRINGS

&&

21
Local storm report, Feb 5, 11:40 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TORNADO          7 E GALLATIN            36.38N 86.33W
02/05/2008                   SUMNER             TN   NWS EMPLOYEE

            *** 2 FATAL, 5 INJ *** IN BETH PAGE AND CASTALIAN SPRINGS
            AREA...NUMEROUS INJURIES...PEOPLE TRAPPED IN
            HOMES...PEOPLE MISSING. TWO FATALITIES THUS FAR.

&&

21
Local storm report, Feb 6, 12:11 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     HAIL             DICKSON                 36.08N 87.38W
02/06/2008  E1.00 INCH       DICKSON            TN   AMATEUR RADIO

            LARGE HAIL IN DOWNTOWN DICKSON

&&

SHERRON
Local storm report, Feb 6, 12:32 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          7 S LINDEN              35.51N 87.84W
02/05/2008                   PERRY              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART OF COUNTY

&&

21
Local storm report, Feb 6, 1:30 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TORNADO          5 NNW LAFAYETTE         36.59N 86.07W
02/05/2008                   MACON              TN   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED AND TRALIERS BLOWN OVER. NUMEROUS
            TREES DOWN ACROSS NW PORTIONS OF COUNTY.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:30 PM CSTTornado WarningOHXBenton30 min
Feb 5, 7:39 PM CSTTornado WarningOHXPerry, Wayne36 min
Feb 5, 7:55 PM CSTTornado WarningOHXBenton, Houston, Humphreys, Stewart35 min
Feb 5, 8:10 PM CSTTornado WarningOHXHickman, Lewis, Perry, Wayne35 min
Feb 5, 8:29 PM CSTTornado WarningOHXHouston, Humphreys, Montgomery, Stewart31 min
Feb 5, 8:35 PM CSTTornado WarningOHXDickson, Hickman, Lewis, Maury, Williamson25 min
Feb 5, 8:42 PM CSTTornado WarningOHXBenton, Humphreys33 min
Feb 5, 8:57 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson33 min
Feb 5, 9:17 PM CSTTornado WarningOHXCheatham, Davidson, Williamson28 min
Feb 5, 9:40 PM CSTTornado WarningOHXDavidson, Sumner, Wilson35 min
Feb 5, 10:06 PM CSTTornado WarningOHXMacon, Sumner, Trousdale39 min
Feb 5, 10:48 PM CSTTornado WarningOHXBenton27 min
Feb 5, 11:10 PM CSTTornado WarningOHXBenton, Houston, Humphreys35 min
Feb 5, 11:15 PM CSTTornado WarningOHXHumphreys, Perry30 min
Feb 5, 11:23 PM CSTSevere Thunderstorm WarningOHXStewart37 min
Feb 5, 11:40 PM CSTTornado WarningOHXHickman, Humphreys35 min
Feb 5, 11:56 PM CSTSevere Thunderstorm WarningOHXMontgomery34 min
Feb 6, 12:02 AM CSTTornado WarningOHXDickson28 min
Feb 6, 12:06 AM CSTTornado WarningOHXMontgomery24 min
Feb 6, 12:19 AM CSTTornado WarningOHXCheatham, Davidson26 min
Feb 6, 12:32 AM CSTTornado WarningOHXPerry, Wayne28 min
Feb 6, 12:47 AM CSTTornado WarningOHXDavidson21 min
Feb 6, 1:03 AM CSTTornado WarningOHXHickman, Lewis27 min
Feb 6, 1:05 AM CSTTornado WarningOHXSumner25 min
Feb 6, 1:21 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson24 min
Feb 6, 1:27 AM CSTTornado WarningOHXMaury, Williamson33 min
Feb 6, 1:53 AM CSTTornado WarningOHXDavidson, Williamson37 min
Feb 6, 1:59 AM CSTTornado WarningOHXBedford, Marshall, Rutherford31 min
Feb 6, 2:16 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury29 min
Feb 6, 2:47 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson28 min
Feb 6, 3:38 AM CSTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more37 min
Feb 6, 4:20 AM CSTSevere Thunderstorm WarningOHXOverton, Putnam25 min
Feb 6, 5:02 AM CSTSevere Thunderstorm WarningOHXGrundy28 min
Feb 6, 11:59 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more6 hr

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.